# SDR 7201

- Difficulty date: November 5, 2004
- Submitted: November 11, 2004
- Operation: Air carrier
- Aircraft: N211SL
- Make and model: Bolkms BK117B1
- Aircraft serial: 7201
- Aircraft time: 12,904 hours, 43,347 cycles
- Engine: Lyc LTS101750B1
- Engine time: 4,676 hours
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Fitting
- Part number: 105304022
- Condition: Cracked
- Location: Tail Rotor G/B
- Part time: 12,635 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING A LIFENET AAIP INSPECTION, THE MECHANIC FOUND A .7500 INCH (APPROX) CRACK EXTENDING FROM THE UPPER LEFT HAND T/R GEARBOX MOUNT HOLE INBOARD THROUGH AN ADJACENT RIVET HOLE TERMINATING AT A CORNER FILLET, ON THE MOUNT FITTING FOR THE TAIL ROTOR GEARBOX.  THE AIRCRAFT WAS REMOVED FROM SERVICE AND TRUCKED BACK TO SAINT LOUIS, MO. FROM JOPLIN, MO. FOR TAILBOOM REPLACEMENT. THE AFFECTED TAILBOOM WILL BE SENT TO EUROCOPTER CANADA FOR MOUNT FITTING REPLACEMENT. THE CRACK WAS FOUND VISUALLY AND VERIFIED WITH DYE PENETRANT. THIS AREA OF THE TAILBOOM HAS BEEN KNOWN TO CRACK, IT IS IMPERATIVE THAT THOROUGH INSPECTIONS ARE PREFORMED AT SCHEDULED INSPECTION INTERVALS.
